Idaho, 2019Hail in Idaho, August 10, 2019
August 10, 2019 · NWS BOI · 3 events in 2 counties and zones
Conditions remained unstable and favorable for super cell development with large hail across Southwest Idaho the Boise Mountains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Conditions remained unstable and favorable for super cell development with large hail across Southwest Idaho the Boise Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 10, 1:21 PM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 1:21 PM MST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Boise ID
221 PM MDT Sat Aug 10 2019
.SHORT TERM...Storm Prediction has issued Severe Thunderstorm
Watch #567 for southwestern Idaho until 9 PM MDT with emphasis
on potential for damaging winds and large hail. Eastern
Oregon is not included in this watch. High-res models have
done well so far, accurately predicting the northward surge
of thunderstorms this morning near the OR/ID border. Next up
in the high-res models is another surge this afternoon from
the Owyhee Mountains northeastward into the Boise Mountains,
although there is not much evidence of it so far. Models
also show a stronger surge from south-central Oregon that
will move nne-ward just west of Harney and Baker Counties
late today and early this evening, with heavy rain the
dominant threat. Satellite does show development in south-
central Oregon as of noon PDT, and models take it just west
of Harney and Baker Counties late today. Thunderstorms will
decrease from southwest to northeast around sunset but weaker
showers and storms will continue in central Idaho through
Sunday, ending Sunday evening. Sunday will also be quite
cool. Monday looks sunny and a little warmer.
.LONG TERM...Monday night through Thursday...Zonal dry flow aloft to
begin the forecast period ahead of the next upper level trough. Not
much difference among the models from how they have been trending
with the progression of this trough so kept the mention of showers
and afternoon thunderstorms moving back into our northern zones by
Wednesday afternoon. Temperatures are still forecast to stay below
normal during this period.
&&
.AVIATION...VFR. Scattered, possible severe, thunderstorms
through 11/03Z. Damaging winds and large hail possible. Heavy
rains with reduced visibilities/ceilings are also likely.
Surface winds, away from thunderstorms, variable 10-15kts with
gusts 20-25kts. Winds aloft to 10k feet MSL, southwest 25-30kts.
Sunday Outlook...Mostly VFR. Isolated showers/thunderstorms through
Mon/00z. Storms capable of heavy rain with outflow winds and
reduced vis. Surface winds predominantly westerly, but erratic
near storms. Winds aloft west 15-20 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until midnight MDT tonight IDZ400>403-420-423.
OR...Red Flag Warning until midnight MDT /11 PM PDT/ tonight
ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...LC
LONG TERM....JC
AVIATION.....JC/LCIn the hours before
Special weather statement, Aug 10, 11:23 AM MST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Boise ID
1223 PM MDT Sat Aug 10 2019
IDZ012-ORZ064-101900-
Lower Treasure Valley ID-Oregon Lower Treasure Valley OR-
1223 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR PAYETTE...NORTHWESTERN CANYON AND
EASTERN MALHEUR COUNTIES UNTIL 100 PM MDT...
At 1223 PM MDT, Doppler radar was tracking a strong thunderstorm near
Parma, moving north at 40 mph.
Half inch hail and wind gusts up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
Ontario, Fruitland and New Plymouth around 1240 PM MDT.
Payette around 1250 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4374 11680 4377 11705 4415 11703 4415 11670
TIME...MOT...LOC 1823Z 187DEG 39KT 4384 11692
AL
Special weather statement, Aug 10, 1:23 PM MST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Boise ID
223 PM MDT Sat Aug 10 2019
ORZ061-063-102100-
Malheur County OR-Harney County OR-
223 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARNEY AND WEST
CENTRAL MALHEUR COUNTIES UNTIL 300 PM MDT/200 PM PDT/...
At 223 PM MDT/123 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Riddle Mountain, or 42 miles northwest of Rome,
moving northeast at 20 mph.
Half inch hail and wind gusts up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
Malheur Cave, Venator Reservoir, Hat Butte and Duck Creek Butte
around 200 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4298 11831 4306 11853 4339 11847 4325 11806
TIME...MOT...LOC 2023Z 205DEG 13KT 4309 11838
AL
Special weather statement, Aug 10, 2:27 PM MST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Boise ID
327 PM MDT Sat Aug 10 2019
IDZ012-014-015-029-102215-
Upper Treasure Valley ID-Lower Treasure Valley ID-
Southwest Highlands ID-Owyhee Mountains ID-
327 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ADA...WESTERN
ELMORE AND WEST CENTRAL OWYHEE COUNTIES UNTIL 415 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Doyle Mountain, or 45 miles southwest of Mountain Home, moving north
at 35 mph.
Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Doyle Mountain around 330 PM MDT.
Toy Pass around 340 PM MDT.
Oreana around 400 PM MDT.
Big Foot Butte around 410 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southwestern Idaho.
LAT...LON 4268 11637 4274 11660 4326 11650 4318 11603
TIME...MOT...LOC 2127Z 196DEG 33KT 4279 11646
AL
Special weather statement, Aug 10, 3:12 PM MST, 16 minutes before
Special Weather Statement
National Weather Service Boise ID
412 PM MDT Sat Aug 10 2019
ORZ063-102300-
Malheur County OR-
412 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MALHEUR COUNTY UNTIL
500 PM MDT...
At 412 PM MDT, Doppler radar was tracking a strong thunderstorm over
Red Butte, or 44 miles west of Parma, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Harper around 450 PM MDT.
Little Valley and Double Mountain around 500 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4349 11777 4360 11797 4401 11769 4383 11731
TIME...MOT...LOC 2212Z 216DEG 26KT 4361 11781
AL
Special weather statement, Aug 10, 3:16 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Boise ID
416 PM MDT Sat Aug 10 2019
IDZ014-102300-
Upper Treasure Valley ID-
416 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADA...SOUTHWESTERN
ELMORE AND CENTRAL OWYHEE COUNTIES UNTIL 500 PM MDT...
At 416 PM MDT, Doppler radar was tracking a strong thunderstorm over
Grand View, or 25 miles southwest of Mountain Home, moving northeast
at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Grand View and C J Strike Dam around 420 PM MDT.
C J Strike Reservoir around 430 PM MDT.
Mountain Home Air Force Base around 440 PM MDT.
Cinder Cone Butte around 450 PM MDT.
Mountain Home around 500 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southwestern Idaho.
LAT...LON 4284 11611 4295 11631 4332 11609 4313 11567
TIME...MOT...LOC 2216Z 217DEG 28KT 4297 11614
AL
Hail, Owyhee
- When
- August 10, 3:28 PM MST to 3:45 PM MST
- Where
- Owyhee County, 0.51 mi E of Grandview to 5.79 mi NNE of Grandview
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 42.980, -116.090
Social Media reported large hail at Grandview.
Hail, Owyhee
- When
- August 10, 3:30 PM MST to 3:45 PM MST
- Where
- Owyhee County, 0.51 mi E of Grandview to 8.99 mi NNE of Grandview
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.980, -116.090
A trained spotter reported one inch hail at Grandview.
Hail, Elmore
- When
- August 10, 4:45 PM MST to 5:00 PM MST
- Where
- Elmore County, Prairie to 5.91 mi NNE of Prairie Smith Arpt
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 43.500, -115.580
A video report was posted on Facebook.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 10, 2019$300,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in Washington, August 10, 2019$118,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Montana, August 10, 2019$51,000 · 1.75 in hail · 8 events
- Hail and Damaging Wind in North Dakota, August 10, 2019$50,000 · 1.5 in hail · 6 events
- Hail and Damaging Winds in Montana, August 10 to 11, 2019$10,000 · 2 in hail · 29 events
- Flash Flood and Flood in Wyoming, August 10 to 11, 2019$25,000 · 1.75 in hail · 4 events
- Excessive Heat in Oklahoma, August 10 to 12, 201922 events
- Lightning Strike in Florida, August 10, 20192 injured · 1 event
- Flash Flood and Hail in Kansas, August 10, 2019$16,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Carolina, August 10, 20191.75 in hail · 12 events
- Hail in South Dakota, August 10, 20193 in hail · 7 events
- Heat in Arkansas, August 10 to 11, 20195 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851151, 851153, 851156.